Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2011, 4:13 PM MST for Maricopa County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 4:13 PM MST (23:13 UTC)
- Expired
- Sep 11, 2011, 4:51 PM MST
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 125 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS55 KPSR 112313
SVRPSR
AZC013-120000-
/O.NEW.KPSR.SV.W.0059.110911T2313Z-110912T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF WICKENBURG...
* UNTIL 500 PM MST
* AT 408 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST
OF WICKENBURG...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
3401 11295 3401 11280
TIME...MOT...LOC 2312Z 197DEG 17KT 3388 11285
$$
MEYERS2 follow-up statements
041
WWUS55 KPSR 112338
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST SUN SEP 11 2011
AZC013-120000-
/O.CON.KPSR.SV.W.0059.000000T0000Z-110912T0000Z/
MARICOPA AZ-
438 PM MST SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR NORTH CENTRAL MARICOPA COUNTY...
AT 431 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED JUST WEST
OF WICKENBURG...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
3401 11295 3401 11280
TIME...MOT...LOC 2337Z 197DEG 17KT 3399 11281
$$
MEYERS873
WWUS55 KPSR 112351
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN SEP 11 2011
AZC013-112359-
/O.CAN.KPSR.SV.W.0059.000000T0000Z-110912T0000Z/
MARICOPA AZ-
451 PM MST SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THE WICKENBURG AREA
HAS WEAKENED...AND HAS CONTINUE TO MOVE NORTH INTO REMOTE AREAS. THE
STORM NO LONGER POSES A THREAT AND THE WARNING IS CANCELLED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
3401 11295 3401 11280
TIME...MOT...LOC 2349Z 197DEG 17KT 3404 11279
$$
MEYERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:50 PM MST, 23 minutes earlier.
Area forecast discussion, Sep 11, 3:50 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 350 PM MST SUN SEP 11 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THROUGH MONDAY NIGHT THEN MOVE ONLY SLOWLY EAST THE FIRST HALF OF THE WEEK. THIS MEANS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH EARLY THIS WEEK. SHOWERS AND THUNDERSTORMS ARE LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE PROBABLE WITH SOME STORMS ALONG WITH BLOWING DUST AHEAD OF THE STORMS. DRIER AIR IS EXPECTED TO BRING A DECREASE IN THE CHANCE OF STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER PART OF THE WEEK. && .DISCUSSION... PARTLY TO MOSTLY CLOUDY SKIES COVERED SOUTHWEST AND ESPECIALLY SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND IT WAS MOSTLY SUNNY ACROSS SOUTHEAST CALIFORNIA AT MID AFTERNOON TODAY. SIGNIFICANT SHOWERS AND THUNDERSTORMS WERE DEVELOPING SOUTH THROUGH WEST OF PHOENIX AND MOVING TOWARD PHOENIX. THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS IN YUMA COUNTY AND LA PAZ COUNTY. TEMPERATURES WERE GENERALLY 2 TO 5 DEGREES LOWER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND CLOSE TO THE SAME OR A DEGREE OR SO LOWER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. WIND WAS GENERALLY FROM THE SOUTHEAST AND SOUTH 5 TO 15 MPH WITH SOME HIGHER GUSTS...EXCEPT STRONG...GUSTY AND VARIABLE NEAR THUNDERSTORMS. ALSO...WINDS WERE LIGHTER AND VARIABLE IN SOUTHEAST CALIFORNIA WEST OF THE LOWER COLORADO RIVER VALLEY. THE LOW PRESSURE SYSTEM THAT HAS BEEN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THE PAST COUPLE OF DAYS IS EXPECTED TO CONTINUE THERE THROUGH MONDAY NIGHT. MOISTURE FROM WESTERN MEXICO IS EXPECTED TO CONTINUE OVER SOUTH-CENTRAL ARIZONA AND HAS EXPANDED SOMEWHAT FARTHER WEST. THIS MEANS SOME CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS FAR WEST AS THE LOWER COLORADO RIVER VALLEY THROUGH TUESDAY. IN ADDITION...A PLUME OF TROPICAL MOISTURE FROM OFF THE COAST OF BAJA CALIFORNIA IS EXPECTED TO MOVE FROM THE SOUTHWEST OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT. THIS MOISTURE IN COMBINATION WITH JET STREAM DYNAMICS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IS EXPECTED TO RESULT IN A SIGNIFICANT INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA SPREADING FROM SOUTH AND WEST OF PHOENIX ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING. SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF THE STORMS. HAVE KEPT THE ADJUSTED FORECAST THROUGH THIS EVENING THAT WAS ISSUED THIS MORNING. AND...A SPECIAL WEATHER STATEMENT WAS ALSO ISSUED THIS MORNING ALONG WITH AN UPDATED HAZARDOUS WEATHER OUTLOOK ISSUED EARLY THIS AFTERNOON. THE NET CONTROLLER WAS ALERTED THAT SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING. IT LOOKS AS IF ONLY ENOUGH MOISTURE WILL MAKE IT TO SOUTHEAST CALIFORNIA WEST OF THE LOWER COLORADO RIVER VALLEY FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THERE TUESDAY AFTERNOON. HOWEVER...WITH THE LOW PRESSURE SYSTEM MOVING VERY LITTLE THROUGH MONDAY NIGHT AND ONLY MOVING SLOWLY EAST TUESDAY...HAVE KEPT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH TUESDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST TO SOUTHERN UTAH WEDNESDAY. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO COVER SOUTHEAST CALIFORNIA AND FILTER INTO THE REST OF THE AREA FROM THE SOUTHWEST. THIS MEANS LESS OF A CHANCE...BUT STILL SOME CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA MAINLY OVER THE HIGHER TERRAIN WEDNESDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE WEAKENING WITH DRIER SPREADING OVER MOST OF THE AREA. THE DRY AIR IS EXPECTED TO CONFINE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THURSDAY. THEN DRY AND SLIGHTLY WARMER IS EXPECTED ACROSS THE ENTIRE AREA FRIDAY AND NEXT WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER SOUTHERN CALIFORNIA PROVIDING SOUTHWEST UPPER FLOW ACROSS ARIZONA. MODEST INSTABILITY IN COMBINATION WITH UPPER LEVEL JET ENERGY ACROSS SOUTHERN ARIZONA IS EXPECTED TO LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE MAIN FOCUS AREA SHOULD BE ACROSS SOUTH-CENTRAL ARIZONA WHERE THE GREATEST INSTABILITY AND UPPER LEVEL SUPPORT IS SHOWN. ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLY BLOWING DUST WILL LIKELY AFFECT PORTIONS OF THE PHOENIX METRO AREA EARLY THIS EVENING. STORM MOVEMENT WILL GENERALLY BE TO THE NORTH NORTHEAST LIKELY RESULTING A SOUTHWESTERLY OUTFLOW WIND DIRECTION. A BRIEF PERIOD OF RESTRICTED VISIBILITIES MAY OCCUR DUE TO BLOWING DUST...BUT NOT CONFIDENT ENOUGH TO ADD TO TAFS AT THIS TIME. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH.... UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL BRING GENERALLY DRY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AS MID LEVEL SOUTHWESTERLY FLOW CONTINUES TO BRING IN DRY AIR. A FEW THUNDERSTORMS ACROSS SOUTHWEST ARIZONA MAY BRUSH CLOSE TO KBLH...BUT EXPECTING STORMS TO STAY TO THE EAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE THUNDERSTORM CHANCE WILL DECREASE WEDNESDAY...ALTHOUGH SCATTERED SHOWERS AND STORMS REMAIN POSSIBLE MAINLY EAST OF PHOENIX WEDNESDAY AND EAST OF THE GREATER PHOENIX AREA THURSDAY. DRY WEATHER IS EXPECTED OVER THE ENTIRE AREA FRIDAY AND NEXT WEEKEND. DRIER AIR WILL MOVE IN FROM THE WEST THIS WEEK BUT AFTERNOON HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT RECOVERY. NO SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS PREVIOUS DISCUSSION...AJ AVIATION...KUHLMAN FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Sep 11, 12:30 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1230 PM MST SUN SEP 11 2011 AZZ021>023-026>028-121315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1230 PM MST SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING. STRONGER STORMS WILL PROBABLY PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF THE STORMS. SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. AZZ024-121315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1230 PM MST SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY...DECLINING TO SLIGHT CHANCES WEDNESDAY THROUGH SATURDAY. THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ020-025-CAZ030>033-121315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 1230 PM MST SUN SEP 11 2011 /1230 PM PDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY. THERE IS A POTENTIAL FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS/AJ
In the hours before
Special weather statement, Sep 11, 1:27 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 127 PM MST SUN SEP 11 2011 AZZ022-023-027-028-112115- MARICOPA AZ-PINAL AZ- 127 PM MST SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA SOUTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 215 PM MST AT 117 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GILA BEND...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND BLOWING DUST. MOTORISTS ON INTERSTATE 8 IN THE VICINITY OF GILA BEND SHOULD BE PREPARED FOR GUSTY WINDS AND RAPID CHANGES IN VISIBILITY. LAT...LON 3251 11316 3337 11290 3336 11205 3249 11225 TIME...MOT...LOC 2024Z 205DEG 16KT 3293 11258 MB
Special weather statement, Sep 11, 2:22 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST SUN SEP 11 2011
AZZ023-027-028-112200-
PINAL AZ-MARICOPA AZ-
222 PM MST SUN SEP 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWEST AND SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 300 PM MST
AT 210 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTRELLA...MOVING NORTHEAST
AT 15 MPH. A SECOND STRONG STORM WAS LOCATED JUST TO THE SOUTHEAST
OF GILA BEND...ALSO MOVING NORTHEAST AT 15 MPH.
MOTORISTS ON INTERSTATE 8 JUST EAST OF GILA BEND SHOULD BE ALERT FOR
GUSTY SHIFTING CROSSWIND AND SHARPLY REDUCED VISIBILITY DUE TO
BLOWING DUST.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GILA BEND AND MOBILE...
RURAL CENTRAL MARICOPA COUNTY...
RURAL WESTERN PINAL COUNTY...
RURAL NORTHWESTERN PINAL COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3331 11226 3309 11208 3290 11237 3272 11273
3308 11274
TIME...MOT...LOC 2117Z 204DEG 15KT 3310 11234
CBSpecial weather statement, Sep 11, 3:01 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST SUN SEP 11 2011 AZZ027-028-112245- PINAL AZ-MARICOPA AZ- 301 PM MST SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 345 PM MST AT 257 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF MARICOPA...MOVING NORTH AT 15 MPH. THE STORM IS NORTH OF MOBILE AND OVER THE SIERRA ESTRELLA MOUNTAINS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL MARICOPA COUNTY... RURAL NORTHWESTERN PINAL COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3326 11230 3322 11209 3304 11215 3307 11235 TIME...MOT...LOC 2200Z 189DEG 14KT 3314 11224 CB
Special weather statement, Sep 11, 3:21 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 321 PM MST SUN SEP 11 2011 AZZ023-028-112300- PINAL AZ-MARICOPA AZ- 321 PM MST SUN SEP 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 400 PM MST AT 316 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG WINDS...GENERATING AN AREA OF BLOWING DUST NEAR MARICOPA...MOVING EAST AT 15 MPH. THE BLOWING DUST WILL RESULT IN LOWERED VISIBILITIES...DOWN TO ONE HALF OF A MILE IN SPOTS. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLBERG AND BAPCHULE... IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3328 11184 3290 11185 3296 11215 3316 11216 TIME...MOT...LOC 2219Z 253DEG 13KT 3305 11203 HIRSCH
Special weather statement, Sep 11, 3:27 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST SUN SEP 11 2011
AZZ022-023-027-112315-
MARICOPA AZ-
327 PM MST SUN SEP 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 415 PM MST
AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TONOPAH...MOVING NORTHEAST AT 20 MPH. DENSE
BLOWING DUST AND STRONG WINDS MAY AFFECT MOTORISTS ON INTERSTATE 10
WEST OF BUCKEYE. OTHER STRONG STORMS WERE DEVELOPING IN THE AREA
AROUND AND TO THE SOUTHWEST OF TONOPAH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN MARICOPA COUNTY...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3374 11299 3358 11258 3335 11279 3316 11306
3332 11332
TIME...MOT...LOC 2224Z 210DEG 17KT 3349 11291
CBLocal storm report, Sep 11, 4:07 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 2 S WINTERSBURG 33.39N 112.87W
09/11/2011 E1.50 INCH MARICOPA AZ TRAINED SPOTTER
TRAINED WEATHER SPOTTER AT THE PALO VERDE FIRE STATION
NEAR WINTERSBURG REPORTED HAIL VARYING IN SIZE FROM PEA
SIZED TO SILVER DOLLAR SIZED. LARGEST HAIL APPROACHED ONE
AND ONE HALF INCH IN DIAMETER.
&&
CJBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:15 PM MST | Special Weather Statement | PSR | Gila | 45 min |
| Sep 10, 5:34 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 56 min |
| Sep 10, 5:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 34 min |
| Sep 10, 6:05 PM MST | Tornado Warning | PSR | Maricopa, Pinal | 15 min |
| Sep 10, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 45 min |
| Sep 10, 7:07 PM MST | Dust Storm Warning | PSR | 53 min | |
| Sep 10, 7:16 PM MST | Special Weather Statement | PSR | Pinal | 74 min |
| Sep 10, 7:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
| Sep 10, 7:41 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 10, 7:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 27 min |
| Sep 10, 7:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 22 min |
| Sep 10, 8:29 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 2 hr |
| Sep 10, 8:29 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Sep 11, 1:27 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 2:22 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
| Sep 11, 3:01 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
| Sep 11, 3:11 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 49 min |
| Sep 11, 3:21 PM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Sep 11, 3:27 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 3:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 21 min |
| Sep 11, 4:28 PM MST | Special Weather Statement | PSR | Gila | 47 min |
| Sep 11, 4:47 PM MST | Special Weather Statement | PSR | La Paz | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.